Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 9, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Feb 1, 2020, 2:46 AM CST. It took effect at Feb 1, 2020, 3:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 2:46 AM CST (08:46 UTC)
- In effect from
- Feb 1, 2020, 3:00 PM CST
- Expired
- Feb 2, 2020, 1:24 AM CST
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
251 WHUS74 KMOB 010846 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 246 AM CST Sat Feb 1 2020 GMZ650-655-670-675-020000- /O.NEW.KMOB.SC.Y.0009.200201T2100Z-200202T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 246 AM CST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 18 to 23 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
785 WHUS74 KMOB 012038 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 238 PM CST Sat Feb 1 2020 GMZ650-655-670-675-020500- /O.EXT.KMOB.SC.Y.0009.200201T2100Z-200202T1000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 238 PM CST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST SUNDAY... * WHAT...Northwest winds around 20 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 4 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
611 WHUS74 KMOB 020502 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1102 PM CST Sat Feb 1 2020 GMZ650-655-670-675-021000- /O.CON.KMOB.SC.Y.0009.000000T0000Z-200202T1000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1102 PM CST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY... * WHAT...Northwest winds around 20 kt with gusts up to 30 kt. Seas 3 to 5 ft near shore and 4 to 7 feet well offshore. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 4 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
081 WHUS74 KMOB 020724 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 124 AM CST Sun Feb 2 2020 GMZ650-655-670-675-020830- /O.CAN.KMOB.SC.Y.0009.000000T0000Z-200202T1000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 124 AM CST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 12:00 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Feb 1, 12:00 AM CST, 2 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1200 AM CST Sat Feb 1 2020 .NEAR TERM /Now Through Saturday night/...The axis of a large upper level trough extending from the upper midwest to northern Mexico will move east, and extend from the Great Lakes region to the northwest Gulf of Mexico by noon today. This upper trough will then pass over our region this afternoon, and well east of the area tonight. Meanwhile, a surface low pressure area over the northeast Gulf of Mexico will moves eastward across the Florida Peninsula this morning, with strong surface high pressure building in from the west through tonight. Isolated light rain showers or drizzle across the area will shift east as well this morning, and then taper off through the remainder of the day as dry air moves in from the north. Dry conditions will then follow through the overnight hours as surface high pressure builds in from the west. High temperatures today will range from 55 to 60 degrees. Low temperatures tonight will range from 36 to 41 degrees. /22 && .AVIATION... 06Z issuance...Mainly IFR to occasional LIFR ceilings and IFR to MVFR visibilities, due to light rain showers/drizzle, or patchy fog will occur overnight into early Saturday morning. The rain showers and drizzle will gradually taper off through the remainder of Saturday morning, with ceilings lifting back to VFR criteria by 01.21z. North to northwest winds of 5 to 10 knots will continue through the forecast period. /22 && .PREV DISCUSSION... /issued 605 PM CST Fri Jan 31 2020/ NEAR TERM UPDATE /Now Through Saturday night/...A north-south surface boundary with an axis along the Tombigbee River is beginning to develop early this evening. This boundary is expected to strengthen overnight as converging surface winds slightly increase either side of the boundary. This will provide sufficient low level lift for isolated to scattered light rain showers and drizzle to develop and increase in coverage throughout the evening hours. This boundary is forecast to shift very slowly eastward after midnight into Saturday morning, with the precipitation shifting east as well. Every model, from high-res to spectral, develop this precipitation across the forecast area, with some showing likely rain. For now just capped the pops at 34 percent. Updates have been sent. /22 .PREV DISCUSSION... /issued 407 PM CST Fri Jan 31 2020/ NEAR TERM UPDATE /Now Through Saturday night/...Much of the rain will move east of the area this evening as a sfc low over the northern Gulf moves east of the area. Meanwhile, a positive tilt upper trough will slowly progress eastward through Saturday. Some patchy fog is possible over portions of the area tonight due to the moist ground conditions. Southwest upper flow and weak isentropic lift will maintain clouds and a few showers overnight into Saturday morning. However, the deep layer moisture will have moved east of the area, therefore additional rainfall amounts will remain very light. Skies will begin to clear from west to east late Saturday afternoon into Saturday night as the trough progresses eastward and a drier airmass moves into the area. Lows tonight will be in the low to mid 40s inland to upper 40s along the coast. Highs on Saturday will climb into the upper 50s. /13 SHORT TERM /Sunday Through Monday night/...A deeply dry northwest flow aloft will prevail across the north central Gulf Coast region on Sunday, before shortwave ridging aloft builds overhead into Sunday night. A surface ridge of high pressure will also build eastward across the Gulf of Mexico through Sunday night. A drier surface airmass spreads in with the building ridge Sunday, with lower daytime relative humidity expected. Highs on Sunday will range from the mid to upper 60s inland, and in the lower to mid 60s along the coast. Lows Sunday night will range in the lower to mid 40s over most places, except in the upper 40s near the immediate coast. The mid to upper level flow pattern will transition southwesterly Monday ahead of the next deepening upper level trough over the western CONUS. A shortwave trough in the increasing southwest flow aloft will lift northeastward toward our region late Monday night. Increasing deep layer moisture and weak isentropic ascent may result in the development of a few showers around the area late Monday night. Highs Monday otherwise look to range in the upper 60s to lower 70s, while lows Monday night will be a little warmer in the lower to mid 50s, except in the upper 50s to lower 60s near the immediate coast and beaches. /21 EXTENDED TERM /Tuesday Through Friday/...The western CONUS upper level trough will take on a positive tilt Tuesday into Wednesday as it moves eastward across the Rocky Mountains and adjacent plains states. A moist southwest flow pattern aloft will prevail over our region well in advance of this system on Tuesday. Subtle shortwave impulses within the mid to upper level flow along with the increased deep layer moisture will result in increased coverage of rain showers across our region Tuesday and Tuesday night, especially across southeast MS and adjacent southwest AL. Weak instability could also result in isolated thunderstorms over our western and northwestern zones Tuesday night. A more potent shortwave trough in the southwest flow may lift northeastward across our forecast area Wednesday into Wednesday night ahead of the main trough moving across the Plains. A wave of surface low pressure will also approach the Gulf Coast states along an advancing cold front through Wednesday night. Low level moisture will continue to increase Wed-Wed night on southerly low level flow with surface dewpoints rising into the lower to mid 60s across the region. A modestly unstable airmass may develop with MLCAPE values up to around 500 J/KG ahead of this approaching system. A strengthening southwesterly low level jet on the order of 40-50 knots may also develop over our region late Wednesday into Wednesday night. The alignment of favorable dynamics/shear and instability could favor some severe potential over our area Wednesday through early Thursday, though the degree of instability and timing of this next system is still in question. We placed mention of a few strong to severe storms in our HWO. We will be monitoring this system closely over the next few days. Good rain chances may linger into Thursday depending on timing of the front, but it currently appears that rain chances should decrease late Thursday into Friday following the passage of the front. The quality of moisture could also favor locally heavy rainfall around the region Wednesday into Thursday. /21 MARINE...Light to moderate northerly flow will increase Saturday into Saturday as high pressure builds eastward. Winds and seas will decrease Sunday into Monday as high pressure moves over the northern Gulf. Southerly flow develops early next week and increases through mid week as high pressure moves east and an area of low pressure approaches from the west. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jan 31, 2:40 PM CST, 12 hours 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 240 PM CST Fri Jan 31 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-012045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 240 PM CST Fri Jan 31 2020 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight There is a MODERATE RISK of dangerous rip currents along the Gulf beaches of Alabama and the western Florida panhandle both today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a MODERATE RISK of dangerous rip currents along the Gulf beaches of Alabama and the western Florida Panhandle Saturday through Monday. A few strong to severe storms may be possible Wednesday into early Thursday across portions of the area. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-012045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 240 PM CST Fri Jan 31 2020 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time.
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.